Alert archive / California / High Wind Watches in 2015

High Wind Watch 5, NWS Las Vegas, NV

December 23, 2015Inyo County, San Bernardino County, California

NWS Las Vegas, NV issued this high wind watch at Dec 23, 2015, 3:16 AM PST for Inyo County, San Bernardino County, California. It took effect at Dec 24, 2015, 4:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 23, 2015, 3:16 AM PST (11:16 UTC)
In effect from
Dec 24, 2015, 4:00 PM PST
Expired
Dec 24, 2015, 2:51 AM PST
In force
Issued by
NWS Las Vegas, NV

Counties Inyo County, CA, San Bernardino County, CA

The radar

The Edwards AFB radar (KEYX), 95 km from the middle of the area, began a volume at 11:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 11.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2015-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2015-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 226 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1644 m above ground
0-6 km bulk shear
97 kt
0-1 km storm-relative helicity
226 m²/s²
0-3 km storm-relative helicity
380 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

262 
WWUS75 KVEF 231116
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
316 AM PST WED DEC 23 2015

CAZ523-231800-
/O.NEW.KVEF.HW.A.0005.151224T2100Z-151225T1400Z/
/O.CON.KVEF.WI.Y.0030.000000T0000Z-151223T1800Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN
316 AM PST WED DEC 23 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...
...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE
THURSDAY NIGHT FOR NORTHWEST SAN BERNARDINO COUNTY. A WIND ADVISORY
ALSO REMAINS IN EFFECT THROUGH 10 AM THIS MORNING.

* TIMING...WINDS WILL REMAIN GUSTY OVERNIGHT AND GRADUALLY DECREASE
  LATE WEDNESDAY MORNING. WINDS WILL INCREASE AGAIN DURING THE LATE
  AFTERNOON HOURS ON CHRISTMAS EVE...BE STRONGEST ON CHRISTMAS
  MORNING MAINLY EARLY...THEN DECREASE.

* WINDS...SOUTHWEST TO WEST AT 25 TO 35 MPH WITH GUSTS OF 40 TO 50
  MPH THIS MORNING. SOUTHWEST TO WEST AT 30 TO 40 MPH WITH GUSTS OF
  45 TO 65 MPH ON CHRISTMAS EVE AND CHRISTMAS MORNING.

* IMPACTS...STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT ON 
  INTERSTATES 15 AND 40 IN AND AROUND BARSTOW AS WELL AS ON 
  HIGHWAY 58 BETWEEN BARSTOW AND KRAMER JUNCTION AND ON HIGHWAY 
  395. LOOSE OBJECTS OUTSIDE INCLUDING CHRISTMAS DECORATIONS MAY 
  BE BLOWN AWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT
TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ519-520-231800-
/O.NEW.KVEF.HW.A.0005.151224T2100Z-151225T1400Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP...
INDEPENDENCE...LONE PINE...OLANCHA
316 AM PST WED DEC 23 2015

...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WATCH FOR THE EASTERN SLOPES OF THE SOUTHERN SIERRA AND THE OWENS
VALLEY...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE
THURSDAY NIGHT.

* TIMING...WINDS WILL START TO INCREASE IN THE LATE AFTERNOON AND
  EARLY EVENING HOURS ON CHRISTMAS EVE...BE STRONGEST IN THE LATE
  EVENING HOURS ON CHRISTMAS EVE INTO EARLY CHRISTMAS DAY...THEN
  DECREASE.

* WINDS...WEST WINDS OF 30 TO 50 MPH WITH GUSTS OF 50 TO 70 MPH.

* IMPACTS...STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT ON HIGHWAY
  395 BETWEEN BISHOP AND PEARSONVILLE. LOOSE OBJECTS OUTSIDE
  INCLUDING CHRISTMAS DECORATIONS MAY BE BLOWN AWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

STACHELSKI
3 follow-up statements
555 
WWUS75 KVEF 231759
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
959 AM PST WED DEC 23 2015

CAZ523-240100-
/O.CAN.KVEF.WI.Y.0030.000000T0000Z-151223T1800Z/
/O.CON.KVEF.HW.A.0005.151224T2100Z-151225T1400Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN
959 AM PST WED DEC 23 2015

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH LATE THURSDAY NIGHT...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND
ADVISORY. 

* TIMING...GUSTY WINDS HAVE DECREASED THIS MORNING AND ARE EXPECTED
  TO REMAIN BELOW ADVISORY LEVELS FOR THE REMAINDER OF TODAY. WINDS
  WILL INCREASE AGAIN DURING THE LATE AFTERNOON HOURS ON CHRISTMAS
  EVE...BE STRONGEST ON CHRISTMAS MORNING MAINLY EARLY...THEN
  DECREASE.

* WINDS...SOUTHWEST TO WEST AT 30 TO 40 MPH WITH GUSTS OF 45 TO 65
  MPH ON CHRISTMAS EVE AND CHRISTMAS MORNING.

* IMPACTS...STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT ON 
  INTERSTATES 15 AND 40 IN AND AROUND BARSTOW AS WELL AS ON 
  HIGHWAY 58 BETWEEN BARSTOW AND KRAMER JUNCTION AND ON HIGHWAY 
  395. LOOSE OBJECTS OUTSIDE INCLUDING CHRISTMAS DECORATIONS MAY 
  BE BLOWN AWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ519-520-240100-
/O.CON.KVEF.HW.A.0005.151224T2100Z-151225T1400Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP...
INDEPENDENCE...LONE PINE...OLANCHA
959 AM PST WED DEC 23 2015

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH LATE THURSDAY NIGHT...

* TIMING...WINDS WILL START TO INCREASE IN THE LATE AFTERNOON 
  AND EARLY EVENING HOURS ON CHRISTMAS EVE...BE STRONGEST IN THE 
  LATE EVENING HOURS ON CHRISTMAS EVE INTO EARLY CHRISTMAS DAY...
  THEN DECREASE. 

* WINDS...WEST WINDS OF 30 TO 50 MPH WITH GUSTS OF 50 TO 70 MPH.

* IMPACTS...STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT ON 
  HIGHWAY 395 BETWEEN BISHOP AND PEARSONVILLE. LOOSE OBJECTS 
  OUTSIDE INCLUDING CHRISTMAS DECORATIONS MAY BE BLOWN AWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
393 
WWUS75 KVEF 232257
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
257 PM PST WED DEC 23 2015

CAZ519-520-523-241200-
/O.EXT.KVEF.HW.A.0005.151225T0000Z-151225T1400Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP...
INDEPENDENCE...LONE PINE...OLANCHA...BARSTOW...DAGGETT...
FORT IRWIN
257 PM PST WED DEC 23 2015

...HIGH WIND WATCH NOW IN EFFECT FROM THURSDAY AFTERNOON THROUGH
LATE THURSDAY NIGHT...

* TIMING...WINDS WILL START TO INCREASE IN THE LATE AFTERNOON AND
  EARLY EVENING HOURS ON CHRISTMAS EVE...BE STRONGEST IN THE LATE
  EVENING HOURS ON CHRISTMAS EVE INTO EARLY CHRISTMAS DAY...THEN
  DECREASE.

* WINDS...WEST WINDS OF 30 TO 50 MPH WITH GUSTS OF 50 TO 70 MPH.

* IMPACTS...STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT ON 
  HIGHWAY 395 BETWEEN BISHOP AND PEARSONVILLE. LOOSE OBJECTS 
  OUTSIDE INCLUDING CHRISTMAS DECORATIONS MAY BE BLOWN AWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
077 
WWUS75 KVEF 241051
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
251 AM PST THU DEC 24 2015

CAZ519-520-242200-
/O.UPG.KVEF.HW.A.0005.151225T0000Z-151225T1400Z/
/O.NEW.KVEF.HW.W.0008.151224T2100Z-151225T1400Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP...
INDEPENDENCE...LONE PINE...OLANCHA
251 AM PST THU DEC 24 2015

...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 AM
PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING FOR THE EASTERN SLOPES OF THE SOUTHERN SIERRA NEVADA AND
OWENS VALLEY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 AM
PST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* TIMING...WINDS WILL START TO INCREASE IN THE LATE AFTERNOON 
  AND EARLY EVENING HOURS ON CHRISTMAS EVE...BE STRONGEST IN THE 
  LATE EVENING HOURS ON CHRISTMAS EVE INTO EARLY CHRISTMAS DAY...
  THEN DECREASE. 

* WINDS...WEST WINDS OF 30 TO 50 MPH WITH GUSTS OF 50 TO 70 MPH. THE
  HIGHEST WINDS WILL BE EXPOSED RIDGETOPS AND NEAR CANYON OPENINGS.

* IMPACTS...STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT ON 
  HIGHWAY 395 BETWEEN BISHOP AND PEARSONVILLE. LOOSE OBJECTS 
  OUTSIDE INCLUDING CHRISTMAS DECORATIONS MAY BE BLOWN AWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...
AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

&&

$$

CAZ523-242200-
/O.UPG.KVEF.HW.A.0005.151225T0000Z-151225T1400Z/
/O.NEW.KVEF.HW.W.0008.151225T0000Z-151225T1800Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN
251 AM PST THU DEC 24 2015

...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM
PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING FOR NORTHWEST SAN BERNARDINO COUNTY...WHICH IS IN EFFECT
FROM 4 PM THIS AFTERNOON TO 10 AM PST FRIDAY. THE HIGH WIND WATCH IS
NO LONGER IN EFFECT.

* TIMING...WINDS WILL START TO INCREASE IN THE EARLY EVENING HOURS
  ON CHRISTMAS EVE...BE STRONGEST IN THE LATE EVENING HOURS ON
  CHRISTMAS EVE INTO EARLY TO MID MORNING HOURS ON CHRISTMAS
  DAY...THEN DECREASE.

* WINDS...WEST WINDS OF 30 TO 50 MPH WITH GUSTS OF 45 TO 65 MPH.

* IMPACTS...STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT ON
  INTERSTATES 15 AND 40 AROUND BARSTOW AS WELL AS ON HIGHWAY 58
  BETWEEN BARSTOW AND KRAMER JUNCTION AND ON HIGHWAY 395. LOOSE
  OBJECTS OUTSIDE INCLUDING CHRISTMAS DECORATIONS MAY BE BLOWN AWAY.
  AREAS OF BLOWING DUST MAY REDUCE VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...
AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

&&

$$

CAZ521-522-524-NVZ022-242200-
/O.NEW.KVEF.WI.Y.0031.151225T0000Z-151225T1400Z/
WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK-
EASTERN MOJAVE DESERT-SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...WESTGARD PASS...BRISTLECONE PINE...
FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...BAKER...
MOUNTAIN PASS...MITCHELL CAVERNS...PRIMM...SEARCHLIGHT...
CAL-NEV-ARI
251 AM PST THU DEC 24 2015

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE WHITE MOUNTAINS OF INYO COUNTY...DEATH VALLEY
NATIONAL PARK AND NORTHEAST SAN BERNARDINO COUNTY IN CALIFORNIA AND
SOUTHERN CLARK COUNTY IN NEVADA...WHICH IS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 6 AM PST FRIDAY.

* TIMING...WINDS WILL INCREASE EARLY THIS EVENING...BE STRONGEST
  AROUND MIDNIGHT INTO EARLY CHRISTMAS MORNING...THEN DECREASE.

* WINDS...SOUTHWEST TO WEST WINDS OF 30 TO 40 MPH WITH GUSTS OF 40
  TO 60 MPH. THE HIGHEST WINDS WILL BE ON EXPOSED RIDGETOPS AND NEAR
  CANYON OPENINGS.

* IMPACTS...STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT ON ROADS
  INCLUDING INTERSTATE 15 BETWEEN BAKER AND PRIMM. LOOSE OBJECTS
  OUTSIDE INCLUDING CHRISTMAS DECORATIONS MAY BE BLOWN AWAY. AREAS
  OF BLOWING DUST MAY REDUCE VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT
TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

CAZ525-242200-
/O.NEW.KVEF.WI.Y.0031.151225T0000Z-151225T2100Z/
MORONGO BASIN-
INCLUDING THE CITIES OF...MORONGO VALLEY...YUCCA VALLEY...
TWENTYNINE PALMS
251 AM PST THU DEC 24 2015

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM
PST FRIDAY. 

* TIMING...WINDS WILL INCREASE THIS EVENING...BE STRONGEST IN THE
  MID TO LATE MORNING HOURS ON CHRISTMAS DAY...THEN DECREASE.

* WINDS...WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO
  50 MPH.

* IMPACTS...STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT ON HIGHWAY 62
  FROM MORONGO VALLEY TO TWENTYNINE PALMS AS WELL AS ROADS IN THE
  LANDERS AREA. LOOSE OBJECTS OUTSIDE INCLUDING CHRISTMAS
  DECORATIONS MAY BE BLOWN AWAY. AREAS OF BLOWING DUST MAY REDUCE
  VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT
TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

STACHELSKI

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Dec 22, 10:02 PM PST, 5 hours 14 minutes earlier.

Area forecast discussion, Dec 22, 10:02 PM PST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1002 PM PST TUE DEC 22 2015

.SYNOPSIS...A MOIST NORTHWEST FLOW WILL BRING OCCASIONAL CLOUDS AND
GUSTY WINDS TO THE REGION THROUGH WEDNESDAY. ANOTHER SYSTEM WILL
APPROACH THE AREA ON CHRISTMAS EVE DAY THEN PASS THROUGH AT NIGHT
WITH ANOTHER ROUND OF GUSTY WINDS AND SHOWERS POSSIBLE. CHILLY BUT
DRY WEATHER IS EXPECTED FROM CHRISTMAS DAY THROUGH THE WEEKEND.
&&

.UPDATE...ANOTHER ROUND OF FUN AND GAMES WITH THE WIND THIS EVENING
AS NORTH TO NORTHWEST WINDS HOWLED DOWN THE OWENS VALLEY AND
ADJACENT EASTERN SIERRA SLOPES THIS AFTERNOON AND THEN ACROSS
NORTHWEST SAN BERNARDINO COUNTY THIS EVENING. THE HRRR AND SOME HIGH-
RESOLUTION MODELS HAVE NOT HANDLED THIS WELL AT ALL AND THUS THE GFS
LAMP SEEMS TO BE MORE ON TARGET WITH WITH SPEEDS WHICH LOOK TO STAY
UP ENOUGH OVERNIGHT IN NORTHWEST SAN BERNARDINO COUNTY TO JUSTIFY AN
ADVISORY. AS A RESULT, I ISSUED ONE AND RAN IT THROUGH 10 AM
WEDNESDAY SINCE WINDS HAVE NOT BEEN COOPERATING THE BEST AND MAY BE
RELUCTANT TO DIMINISH.

THE NEXT ISSUE TONIGHT IS WAY IN THE EASTERN PART OF OUR AREA AS
SURFACE DEWPOINTS HAVE HELD UP AGAINST GUIDANCE AND HIGHER LEVEL
CLOUDS HAVE CLEARED ON OUT BY SURFACE OBSERVATIONS SHOW BKN-OVC
REPORTS STILL. I ADJUSTED UP SKY COVER AFTER LOOKING AT FORECAST
SOUNDINGS WHICH KEEP THE LOW-LEVELS IN THE PLATEAU COUNTRY OF MOHAVE
COUNTY NEARLY SATURATED OVERNIGHT AND INTO EARLY WEDNESDAY MORNING.
I ALSO ADDED PATCHY FOG TO THE GRIDS AS WHATEVER STRATUS DECK IS
THERE MAY DROP DOWN TO THE SURFACE LATER TONIGHT. IN AREAS WHERE
TEMPS FALL TO OR BELOW FREEZING BLACK ICE IS POSSIBLE ON ROADS. THE
MOST AT RISK AREAS WILL BE ON INTERSTATE 40 AND ROUTE 66 EAST OF
KINGMAN AS WELL AS IN AND AROUND COLORADO CITY. THERE IS ALSO SOME
POTENTIAL FOR FOG IN AND AROUND LAS VEGAS OVERNIGHT, BUT CONFIDENCE
IS LOWER IN THIS.

LASTLY, LIGHT SNOW HAS BEEN REPORTED AT ELY IN THE LAST HOUR AND
ALTHOUGH POPS WERE ADJUSTED IN SOME SPOTS TO BAG PRECIP, THIS SHOWER
ACTIVITY COULD STILL ROLL INTO NORTHERN LINCOLN COUNTY LATER ON.
&&

.AVIATION...FOR MCCARRAN...WESTERLY WINDS TO SOUTHWEST AT TIMES AT 4-
8 KTS OVERNIGHT. WINDS ARE FORECAST TO BE NORTH TO NORTHEAST
WEDNESDAY WITH SPEEDS BETWEEN 6-8 KTS BEFORE TURNING TO THE
SOUTHWEST TO WEST AROUND 03Z THURSDAY. THERE IS ENOUGH LOW-LEVEL
MOISTURE THAT AREAS OF FOG OR LOWER CLOUDS MAY DEVELOP IN AND AROUND
THE LAS VEGAS VALLEY LATE TONIGHT INTO WEDNESDAY MORNING. HOWEVER,
CONFIDENCE IS LOW IN THIS. THE BEST WINDOW WOULD BE BETWEEN 10Z AND
17Z WEDNESDAY. OTHERWISE, LOOK FOR MAINLY SCT CLOUDS AOA 7K FEET.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...WESTERLY WINDS GUSTING TO 30-40 KTS OVERNIGHT THROUGH
18Z WEDNESDAY IN NW SAN BERNARDINO COUNTY WITH POSSIBLE PATCHY BLDU.
OTHERWISE MAINLY DIURNAL WINDS UNDER 10 KTS OVERNIGHT AND AGAIN ON
WEDNESDAY EXCEPT IN THE SOUTHERN GREAT BASIN WHERE NORTHWEST TO
NORTH WINDS OF 6-12 KTS WITH GUSTS TO 20 KTS ARE POSSIBLE. AREAS OF
FOG AND LOW CLOUDS WITH BASES DOWN TO AT LEAST 500 FEET ARE POSSIBLE
LATE TONIGHT MAINLY NORTH AND EAST OF KIGM INCLUDING IN AND AROUND
KAZC. THERE IS ALSO SOME POTENTIAL AS WELL IN PARTS OF SOUTHERN
NEVADA. THE MAIN WINDOW WOULD BE BETWEEN 10Z AND 17Z WEDNESDAY.
OTHERWISE, MAINLY SCT-BKN CLOUDS AT TIMES AOA 7K FEET. ISOLATED
SHOWERS ARE POSSIBLE OVERNIGHT AND EARLY WEDNESDAY IN FAR NORTHERN
LINCOLN COUNTY AND IN AND AROUND KAZC.
&&

.SHORT TERM...THROUGH WEDNESDAY NIGHT.

NORTHWEST FLOW WILL CONTINUE OVER THE REGION THROUGH WEDNESDAY WITH
OCCASIONAL CLOUDS AND A FEW SHOWERS POSSIBLE OVER THE FAR NORTHERN
AND EASTERN PORTIONS OF THE FORECAST AREA. WINDS ARE EXPECTED TO BE
LIGHTER WEDNESDAY ALONG WITH SOME LIGHT ISOLATED SHOWERS MAINLY OVER
THE HIGHER ELEVATIONS. TEMPERATURES WILL REMAIN CLOSE TO NORMAL.

.LONG TERM...THURSDAY THROUGH MONDAY.

NEXT STORM SYSTEM TO AFFECT THE REGION WILL MOVE IN THURSDAY IN THE
FORM OF YET ANOTHER FAST MOVING STORM SYSTEM FROM THE NORTHWEST.
MUCH LIKE THE LAST SEVERAL STORMS...THIS SYSTEM ONLY CLIPS US AND
MOVES FROM WEST TO EAST FAIRLY RAPIDLY LIMITING ANY POTENTIAL
IMPACTS. NONETHELESS...WIND AND SOME WINTER WEATHER IMPACTS CAN
STILL BE EXPECTED ESPECIALLY GIVEN THE SENSITIVE NATURE OF THE
HOLIDAY TRAVEL PERIOD.

WINDS WILL BEGIN PICKING UP ALONG A BELT STRETCHING FROM THE WESTERN
MOJAVE DESERT EAST INTO NORTHWEST ARIZONA ON THURSDAY AND ITS LIKELY
SOME WIND PRODUCTS WILL BE NEEDED DOWN THE LINE TO ACCOUNT FOR THIS.
AS THE TROUGH QUICKLY PROGRESSES FROM NORTHERN CALIFORNIA ACROSS THE
GREAT BASIN IT WILL DRAG A FAIRLY STRONG COLD FRONT SOUTHWARD WITH
IT. WHILE RAIN AND SNOWFALL WILL BE FAIRLY LIGHT WITH THIS QUICK
MOVING FRONT...PARTS OF LINCOLN COUNTY AND NORTHERN MOHAVE COUNTY
STAND THE CHANCE TO PICK UP A QUICK FEW INCHES OF SNOW...AND THESE
AREAS VERY WELL MAY WAKE UP TO A WHITE CHRISTMAS. WE WILL NEED TO
CONSIDER THE NEED FOR A WINTER WEATHER ADVISORY AS THE EVENT DRAWS
CLOSER DUE TO THE SENSITIVE NATURE OF HOLIDAY TRAVEL ON CHRISTMAS
EVE AND CHRISTMAS DAY. ELSEWHERE...ONLY LIGHT AMOUNTS OF RAIN OR
SNOW ARE EXPECTED WITH VERY LITTLE OR NO SNOW ACCUMULATION.

THINGS WILL QUICKLY DRY OUT ON CHRISTMAS DAY WITH STRONG NORTH WINDS
BECOMING THE GREATER CONCERN. NORTH WINDS WILL CONTINUE TO
STRENGTHEN INTO SATURDAY AS THE LOW CUTS OFF AND DIGS SOUTH INTO
ARIZONA...INDUCING A STRONG NORTH FLOW INTO OUR REGION.  WINDS MAY
END UP BECOMING QUITE STRONG ESPECIALLY IN FAVORABLE LOCATIONS FOR
NORTH WINDS...SUCH AS DOWN THE LOWER COLORADO RIVER NEAR NEEDLES AND
LAUGHLIN.  HIGH WIND PRODUCTS ARE A DEFINITE POSSIBILITY FRIDAY
NIGHT-SATURDAY AND IT WOULD BE ADVISABLE AT THIS POINT TO RECONSIDER
OUTDOOR RECREATION PLANNED SATURDAY ON THE AREA LAKES.

OUTSIDE OF WIND AND WEATHER...TEMPERATURES WILL BE SHARPLY COOLER
FRIDAY ONWARD AS THE COLD FRONT PUSHES EAST AND STRONG NORTH FLOW
LINGERS OVER THE AREA. TEMPERATURES IN LAS VEGAS ARE LIKELY TO
REMAIN BELOW 50 FOR A PERIOD OF SEVERAL DAYS WITH SUBFREEZING
TEMPERATURES POSSIBLE AT NIGHT DEPENDING ON THE WINDS. THE ENTIRE
REGION WILL BE AVERAGING 8 TO 12 DEGREES BELOW SEASONAL NORMALS FOR
HIGH TEMPERATURES. THE HOLIDAY SEASON IS HERE...AND IT WILL SURE
FEEL LIKE IT!
&&

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT
ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING
PROCEDURES.
&&

UPDATE/AVIATION...STACHELSKI
SHORT TERM...GORELOW
LONG TERM...OUTLER

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 9:30 PM PSTWind AdvisoryVEFSan Bernardino12 hr

Nearby

High Wind Watches in California, 2015Every high wind watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.